New Jersey, 2001High Wind in New Jersey, February 10, 2001
February 10, 2001 · NWS PHI · 20 events in 20 counties and zones
A strong cold front moved through New Jersey during the morning of the 10th. Strong gusty northwest winds accompanied and followed the cold frontal passage.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through New Jersey during the morning of the 10th. Strong gusty northwest winds accompanied and followed the cold frontal passage. High winds occurred in Camden and Monmouth Counties. Lesser wind gusts occurred elsewhere. Some large trees were uprooted in Haddonfield (Camden County). Otherwise, no damage was reported. Peak wind gusts included 58 mph in Keansburg (Monmouth County), 57 mph in Point Pleasant (Ocean County), 50 mph in Mountain Creek (Sussex County), 47 mph in Atlantic City (Atlantic County), 46 mph in Cape May (Cape May County), 43 mph at the Atlantic City International Airport, 41 mph in Somerville (Somerset County) and the McGuire AFB (Burlington County), 39 mph in Millville (Cumberland County) and 37 mph in Trenton (Mercer County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 10, 3:15 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 10, 3:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST SAT FEB 10 2001
FRONT NOW KNOCKING ON THE DOOR OF WESTERN ZONES WILL BE OFF COAST
LATER THIS MORNING. ALL WEATHER IS WITH AND AHEAD OF FRONT. WE KEEP
MENTION OF SHOWERS THIS MORNING AND KEEP THE WIND WARNING/ADVISORY
AS EARLIER BUT JSUT FOR THE MORNING PERIOD. CURRENT TEMPS WILL BE
THE MAX TEMPS TODAY AS POST COLD FRONT CAA TAKES OVER AND COLD HI
PRESSURE CONTROLS REST OF WEEKEND.
MARINE...GALES WILL CONT AS WELL AS BLOWOUT TIDES.
.PHI...HIGH WIND WARNING PAZ054-055-060>062-NJZ001-007-008
WIND ADVISORY REMAINING ZONES
GALE WARNING COAST AND DE BAY
BLOWOUT TIDE MARINEG AREAS
ZEVIn the hours before
Special weather statement, Feb 10, 3:43 AM EST, 2 hours 17 minutes before
DEZ002>004-NJZ012>014-019>026-102045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 AM EST SAT FEB 10 2001
...BLOWOUT TIDES LIKELY THIS AFTERNOON...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY THIS MORNING.
THE FRONT WILL BE PRECEDED BY BRISK SOUTHWEST WINDS AND FOLLOWED BY
STRONG WEST AND THEN NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER
GUSTS.
THE STRONG OFFSHORE WINDS TODAY COMBINED WITH THE RECENT FULL MOON
SHOULD CAUSE BLOWOUT TIDES AROUND THE TIME OF LOW TIDE THIS
AFTERNOON. THE ONLY EXCEPTION WILL BE ON WEST FACING SHORELINES
WHERE THE STRONG WINDS AND WAVE ACTION MIGHT CAUSE SOME WATER TO
SPILLOVER ONTO THE LAND.
ALL MARINERS SHOULD BE PREPARED FOR LOW TIDE CONDITIONS. WHILE THE
WATER MAY NORMALLY BE DEEP ENOUGH FOR BOATING...THE WATER COULD BE
SO SHALLOW THIS AFTERNOON THAT BOATS MIGHT RUN AGROUND.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.NOAA.GOV/PHI.
High Wind, Camden
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Camden forecast zone
- Measured
- 50 kt (58 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
High Wind, Western Monmouth
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Western Monmouth forecast zone
- Measured
- 50 kt (58 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
High Wind, Burlington
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Burlington forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
High Wind, Cumberland
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Cumberland forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
High Wind, Eastern Atlantic
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Eastern Atlantic forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
High Wind, Eastern Cape May
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Eastern Cape May forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
High Wind, Eastern Monmouth
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Eastern Monmouth forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
High Wind, Eastern Ocean
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Eastern Ocean forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
High Wind, Gloucester
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Gloucester forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
High Wind, Hunterdon
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Hunterdon forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.567, -74.912 (the zone’s center; the record gives no point)
High Wind, Mercer
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.283, -74.702 (the zone’s center; the record gives no point)
High Wind, Middlesex
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Middlesex forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.440, -74.409 (the zone’s center; the record gives no point)
High Wind, Morris
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Morris forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.862, -74.544 (the zone’s center; the record gives no point)
High Wind, Salem
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Salem forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.577, -75.358 (the zone’s center; the record gives no point)
High Wind, Somerset
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Somerset forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.564, -74.616 (the zone’s center; the record gives no point)
High Wind, Sussex
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
High Wind, Warren
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Warren forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
High Wind, Western Atlantic
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Western Atlantic forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
High Wind, Western Cape May
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Western Cape May forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
High Wind, Western Ocean
- When
- February 10, 6:00 AM EST to 10:00 AM EST
- Where
- Western Ocean forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Michigan, February 10 to 13, 20013 deaths · $25,000 · 1 event
- Blizzard and Winter Storm in Alaska, February 10 to 12, 20011 death · 1 injured · 65 kt wind · 16 events
- High Wind in New York, February 10, 2001$2.9 million · 66 kt wind · 14 events
- High Wind in Pennsylvania, February 10, 2001$150,000 · 27 events
- High Wind in New York, February 10, 2001$165,000 · 63 kt wind · 9 events
- High Wind in New York, February 10, 2001$150,000 · 64 kt wind · 5 events
- Hail in California, February 10, 2001$120,000 · 0.75 in hail · 5 events
- High Wind in Vermont, February 10, 20011 injured · $50,000 · 1 event
- Flood in Michigan, February 10 to 11, 2001$50,000 · 1 event
- High Wind and Strong Wind in Massachusetts, February 10, 20011 injured · 52 kt wind · 23 events
- Flood in Michigan, February 10, 2001$35,000 · 1 event
- Rip Current in Guam, February 10, 20013 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231898, 5231899, 5231900, 5231901, 5231902, 5231903, 5231904, 5231905, 5231906, 5231907, 5231908, 5231909, 5231910, 5231911, 5231912, 5231913, 5231914, 5231915, 5231916, 5231917.